Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 27, 2021, 8:29 PM EDT for Lowndes County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2021, 8:29 PM EDT (00:29 UTC)
- Expired
- Jul 27, 2021, 9:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Tallahassee, FL
County Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 34 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 554 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
939
WWUS82 KTAE 280029
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
829 PM EDT Tue Jul 27 2021
FLZ019-GAZ159-160-280115-
Madison FL-Brooks GA-Lowndes GA-
829 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON...SOUTHERN
LOWNDES AND SOUTHEASTERN BROOKS COUNTIES UNTIL 915 PM EDT...
At 829 PM EDT, Doppler radar was tracking a strong thunderstorm near
Quitman, moving east at 25 mph.
Winds of 40 mph are possible with this storm.
Locations impacted include...
Lake Park, Quitman, Valdosta, I-75 At Exit 16, Dasher, Twin Lakes,
Cherry Lake, Hamburg, Pinetta, Valdosta Regional Airport, Kinderlou,
I-75 At Exit 5, Lovett, Nankin, Empress, Clyattville, Brooks Co A/p,
Blue Springs, Hanson and I-75 At Exit 11.
LAT...LON 3083 8309 3083 8310 3080 8310 3080 8313
3077 8314 3063 8314 3063 8329 3062 8327
3059 8326 3055 8326 3050 8324 3058 8360
3064 8360 3065 8364 3081 8363 3085 8309
TIME...MOT...LOC 0029Z 267DEG 22KT 3070 8352
$$
21-WDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 27, 7:44 PM EDT, 45 minutes earlier.
Area forecast discussion, Jul 27, 7:44 PM EDT, 45 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 744 PM EDT Tue Jul 27 2021 .AVIATION... [Through 00Z Thursday] MVFR conditions likely within any remaining showers and thunderstorms through the next few hours while VFR conditions will prevail outside storm activity. A mix of MVFR/IFR conditions due to low ceilings and fog is possible overnight tonight with the highest probabilities of this occurring across DHN, ABY, and VLD. Lower confidence this occurs at ECP, TLH, and other southern terminals so have left out of TAF for now. Another round of showers and storms is expected after 18z Wednesday with highest chances over FL terminals. && .PREV DISCUSSION [317 PM EDT]... .NEAR TERM [Through Wednesday]... Showers and storms continue to develop through the area with additional development through sunset. Minor nuisance flouting could occur with the heavier storms that remain stationary or move little. Convection will diminish after sunset with a transition to offshore convection overnight. Lows tonight will fall into the mid 70s. Another wet day is in store Wednesday with PWATs around 2 inches and slow storm movements. Categorical rain chances through much of the area tomorrow with 70-80% common especially late morning through late afternoon. WPC has outlooked much of the area in a marginal risk for excessive rainfall. Highs will be in the upper 80s to lower 90s which will yield heat indices in the low to mid 100s outside of thick cloud cover. .SHORT TERM [Wednesday Night Through Thursday Night]... Deep upper level ridging to our west will dominate the flow pattern across the region through the short and long term period, with northwest flow through the middle and upper levels of the atmosphere. Thursday through Thursday night, a vorticity streamer across the upper levels is expected to remain in a west/east orientation across the Florida Panhandle and Big Bend, which is expected to provide a focus for showers and thunderstorms across these areas on Thursday. Given that PW values will still be hanging around 1.7-1.9 inches across the region on Thursday, there still remains the chance that any slow moving or training storms could lead to a localized flooding threat, especially across the Florida Panhandle and Big Bend where those rain chances are much higher. Outside of shower and thunderstorm activity on thursday, the main concern across the region will be the heat indices values across the region. The higher values are especially likely outside thunderstorms across SE Alabama and SW Georgia where thunderstorm coverage is expected to be much less. Heat index values across this region are expected to climb into the 108-111 range, which is well into our heat advisory levels. .LONG TERM [Friday Through Tuesday]... The long term period will generally be characterized by a strong upper level ridge to our west, which will bring continued northwest flow into our area. To our north, a broad upper level trough is expected to sit across the Northeast and Mid-Atlantic, which will keep much of the widespread chances for showers and thunderstorms to our north. The ridge; however, will contribute to widespread Heat Advisory level conditions (108-112 degree heat indices) across the region for Friday, Saturday, and Sunday. By Sunday evening, the aforementioned trough across the Northeast and Mid-Atlantic regions is expected to slowly start pushing into the southeast, which will increase precipitation chances as well as bring a slight reprieve from the excessive heat that will be observed across the region through the weekend. Overall, high temperatures will be in the mid to upper 90s through the weekend; however, by Monday, temperatures drop back down into the low 90s and upper 80s. Lows will generally remain in the mid to upper 70s across the region. .MARINE... Tranquil boating conditions are expected to continue through the remainder of the work weed with winds less than 10 knots and seas around a foot or less. By Saturday, winds are expected to to increase slightly to around 10-15 knots, which will build swells to a more consistent 1-2 foot range across all the waters. Generally speaking; however, favorable boating conditions are expected to prevail through the period outside of showers and thunderstorms that could lead to periods of increased seas and winds in their vicinity. .FIRE WEATHER... The area will remain in a wet pattern for the next several days. Aside from low dispersions, there are no hazardous fire weather conditions expected. .HYDROLOGY... Heavy rain is a concern over the next couple days as scattered to numerous showers and thunderstorms overtake our area within a moist, tropical airmass. Therefore, convection will pose a flash flooding threat. A Slight Risk (level 2/5) for excessive rainfall exists for the northeast third of the forecast area for today, which will be followed by a Marginal Risk (level 1/5) for all of our area tomorrow. A more typical pattern of isolated to scattered thunderstorms return to the region starting Thursday as dry air across the mid and upper levels advects into the area. As always even though chances of widespread rainfall is expected to drop starting Thursday, summertime thunderstorms can quickly drop 2-3 inches in an hour, which can lead to localized nuisance/minor flooding. This is especially likely in slow moving/training storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 92 75 94 75 / 50 80 40 60 20 Panama City 77 90 77 91 78 / 30 60 40 50 20 Dothan 74 91 74 95 75 / 60 70 20 40 10 Albany 75 93 75 97 77 / 60 70 20 30 0 Valdosta 74 90 73 93 75 / 60 80 30 50 10 Cross City 76 89 76 90 76 / 40 70 50 70 30 Apalachicola 77 88 77 89 79 / 30 50 50 50 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Scholl SHORT TERM...Bunker LONG TERM...Bunker AVIATION...Dobbs MARINE...Bunker FIRE WEATHER...Scholl HYDROLOGY...Bunker
In the hours before
Special weather statement, Jul 27, 6:56 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
656 PM EDT Tue Jul 27 2021
GAZ127-129-143-145-146-155>158-272345-
Tift GA-Worth GA-Miller GA-Decatur GA-Colquitt GA-Mitchell GA-
Seminole GA-Grady GA-Thomas GA-
656 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR DECATUR...GRADY...SOUTHEASTERN
MILLER...MITCHELL...NORTHERN THOMAS...NORTHEASTERN SEMINOLE...
COLQUITT...SOUTHWESTERN TIFT AND SOUTHERN WORTH COUNTIES UNTIL 745 PM
EDT...
At 655 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Baconton to 11 miles
southwest of Camilla to 8 miles northwest of West Bainbridge.
Movement was east at 20 mph.
Winds up to 45 mph are possible with these storms along with
frequent lightning and heavy rainfall.
Locations impacted include...
Bainbridge, Moultrie, Cairo, Pelham, Camilla, Omega, Norman Park,
Baconton, Doerun, Ochlocknee, Coolidge, Whigham, West Bainbridge,
Riverside, Schley, Funston, Attapulgus, Sale City, Iron City and
Climax.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3103 8375 3081 8420 3071 8470 3084 8477
3102 8482 3111 8454 3108 8454 3108 8451
3112 8450 3115 8442 3142 8410 3139 8348
TIME...MOT...LOC 2255Z 286DEG 19KT 3129 8409 3113 8435 3100 8469
21-WDLocal storm report, Jul 27, 7:19 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
719 PM EDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM FLASH FLOOD 2 SSW PALMYRA 31.61N 84.21W
07/27/2021 DOUGHERTY GA 911 CALL CENTER
FLOODING ONGOING IN THE 2500 BLOCK OF
WHISPERING PINES ROAD.
&&
KGGLocal storm report, Jul 27, 7:21 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
721 PM EDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM FLASH FLOOD EAST ALBANY 31.58N 84.12W
07/27/2021 DOUGHERTY GA 911 CALL CENTER
REPORT OF A CALL STALLED IN FLOODED AREA
NEAR 100 BLOCK OF COLLINS STREET.
&&
KGGSpecial weather statement, Jul 27, 7:34 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
734 PM EDT Tue Jul 27 2021
GAZ146>148-158>161-280030-
Berrien GA-Brooks GA-Lanier GA-Lowndes GA-Colquitt GA-Cook GA-
Thomas GA-
734 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR COOK...SOUTH CENTRAL BERRIEN...
NORTHWESTERN LANIER...LOWNDES...NORTHERN THOMAS...BROOKS AND COLQUITT
COUNTIES UNTIL 830 PM EDT...
At 733 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Norman Park to near Riverside to Coolidge.
Movement was southeast at 30 to 35 mph.
Winds up to 40 mph are possible with these storms.
Locations impacted include...
Moultrie, Adel, Valdosta, Quitman, Nashville, Hahira, Sparks, Boston,
Ray City, Norman Park, Lenox, Pavo, Coolidge, I-75 At Exit 16, Moody
Air Force Base, Riverside, Schley, Remerton, Dasher and Morven.
LAT...LON 3071 8315 3065 8364 3096 8404 3133 8378
3133 8376 3132 8376 3132 8372 3133 8371
3133 8364 3117 8316 3104 8314
TIME...MOT...LOC 2333Z 302DEG 31KT 3126 8370 3113 8381 3100 8389
21-WDLocal storm report, Jul 27, 7:53 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
753 PM EDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM FLASH FLOOD STOCKS 31.65N 84.08W
07/27/2021 LEE GA EMERGENCY MNGR
A COUPLE OF ROADS IN SE LEE COUNTY HAD WATER
OVER THEM DURING A 30 MINUTE PERIOD OF HEAVY
RAINFALL. FLOODING HAS SINCE ENDED.
&&
KGGSpecial weather statement, Jul 27, 8:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
829 PM EDT Tue Jul 27 2021
FLZ019-GAZ159-160-280115-
Madison FL-Brooks GA-Lowndes GA-
829 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON...SOUTHERN
LOWNDES AND SOUTHEASTERN BROOKS COUNTIES UNTIL 915 PM EDT...
At 829 PM EDT, Doppler radar was tracking a strong thunderstorm near
Quitman, moving east at 25 mph.
Winds of 40 mph are possible with this storm.
Locations impacted include...
Lake Park, Quitman, Valdosta, I-75 At Exit 16, Dasher, Twin Lakes,
Cherry Lake, Hamburg, Pinetta, Valdosta Regional Airport, Kinderlou,
I-75 At Exit 5, Lovett, Nankin, Empress, Clyattville, Brooks Co A/p,
Blue Springs, Hanson and I-75 At Exit 11.
LAT...LON 3083 8309 3083 8310 3080 8310 3080 8313
3077 8314 3063 8314 3063 8329 3062 8327
3059 8326 3055 8326 3050 8324 3058 8360
3064 8360 3065 8364 3081 8363 3085 8309
TIME...MOT...LOC 0029Z 267DEG 22KT 3070 8352
21-WDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:07 AM EDT | Special Marine Warning | TAE | 72 min | |
| Jul 28, 1:40 PM EDT | Special Marine Warning | TAE | 65 min | |
| Jul 28, 1:43 PM EDT | Special Weather Statement | TAE | Dixie, Lafayette | 62 min |
| Jul 28, 1:45 PM EDT | Special Weather Statement | TAE | Franklin | 45 min |
| Jul 28, 2:02 PM EDT | Special Weather Statement | TAE | Franklin | 43 min |
| Jul 28, 2:26 PM EDT | Special Weather Statement | TAE | Calhoun | 64 min |
| Jul 28, 2:34 PM EDT | Heat Advisory | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 8 more | 28 hr |
| Jul 28, 2:37 PM EDT | Special Marine Warning | TAE | 55 min | |
| Jul 28, 2:58 PM EDT | Special Weather Statement | TAE | Washington | 62 min |
| Jul 28, 3:31 PM EDT | Special Weather Statement | TAE | Bay | 59 min |
| Jul 28, 4:50 PM EDT | Special Weather Statement | TAE | Walton | 40 min |
| Jul 28, 5:07 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 16 min |
| Jul 28, 6:51 PM EDT | Areal Flood Advisory | TAE | Leon | 114 min |
| Jul 28, 7:56 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 34 min |
| Jul 27, 8:45 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 30 min |
| Jul 28, 5:34 PM EDT | Special Weather Statement | TAE | Ben Hill, Irwin | 41 min |
| Jul 28, 6:14 PM EDT | Special Weather Statement | TAE | Berrien, Cook, Irwin, Tift, Turner | 46 min |
| Jul 28, 6:21 PM EDT | Areal Flood Advisory | TAE | Thomas | 114 min |
| Jul 28, 6:30 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Cook, Lanier | 30 min |
| Jul 28, 6:40 PM EDT | Special Weather Statement | TAE | Berrien, Colquitt, Cook, Irwin, Tift, Turner | 50 min |
| Jul 28, 7:00 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Cook, Lanier, Lowndes | 45 min |
| Jul 28, 7:22 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Thomas, Tift and 1 more | 38 min |
| Jul 28, 7:44 PM EDT | Special Weather Statement | TAE | Baker, Early, Miller | 46 min |
| Jul 28, 5:45 PM EDT | Special Weather Statement | TAE | Houston | 45 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.